Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 21, 2021Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 21, 2021, 9:23 PM EDT for Floyd County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 21, 2021, 9:23 PM EDT (01:23 UTC)
Expired
Oct 21, 2021, 10:00 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

405 
WWUS82 KFFC 220123
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT Thu Oct 21 2021
 
GAZ012-019-020-220200-
Gordon GA-Bartow GA-Floyd GA-
923 PM EDT Thu Oct 21 2021

...Strong thunderstorms will impact portions of Floyd, southwestern
Gordon and northwestern Bartow Counties through 1000 PM EDT...

At 923 PM EDT, a line of strong thunderstorms was along a line
extending from near Armuchee to Coosa, and moving east at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Rome, Calhoun, Adairsville, Kingston, Plainville, Shannon, Pinson,
Lindale, Coosa and Armuchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3440 8527 3441 8524 3441 8522 3443 8521
      3444 8518 3450 8515 3445 8491 3424 8495
      3413 8512 3425 8541
TIME...MOT...LOC 0123Z 290DEG 28KT 3443 8517 3426 8532 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 21, 8:41 PM EDT, 42 minutes earlier.

Area forecast discussion, Oct 21, 8:41 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
841 PM EDT Thu Oct 21 2021

.PREV DISCUSSION... /Issued 335 PM EDT Thu Oct 21 2021/

SHORT TERM /Tonight through Friday Night/...
Cold front currently stretching from the central Great Lakes down
through the Lower Mississippi River Valley. This front will continue
to push eastward overnight and into Friday. High pressure will build
in behind the front later on Friday.

Scattered convection possible along and ahead of the front through
the late evening/early morning hours. Currently, convection remains
very spotty across the central and southern portions of the CWA. A
few lightning strikes have occurred, but mainly south of CSG. Do
think on/off sct shra with an isolated thunderstorm is possible this
afternoon. The more organized precipitation is expected along the
front later this evening into the early morning hours. Not much
forcing aloft noted, so main forcing mechanism should the the front
itself. Luckily, surface instability should be limited since the
boundary is progged to move through after dark for much of the CWA.
The far NW corner of the CWA would have the best potential for any
stronger thunderstorms during the evening hours. Damaging wind gusts
should be the primary hazard. QPF amounts remain very light.

For now, pop chances remain too small to mention ahead of the front
early tomorrow.

Not much cooler air behind the front. Temps will remain around
normal through Friday night.

NListemaa

LONG TERM /Saturday through Thursday/...
A pleasant weekend is in store thanks to unexciting quasi-zonal
upper-level flow and dry post-FROPA air, as a weak upper-level ridge
over the central CONUS shifts eastward and places the CWA in a
region of weak subsidence and surface high pressure. Highs will
climb from the upper 60s to lower 80s on Saturday to the lower 70s
to mid-80s on Sunday as the air mass moderates.

The next opportunity for rain will come on Monday as an upper-level
trough traverses the Great Lakes region/OH River Valley. The GFS is
progging more of an open wave to race across this area amid quasi-
zonal flow, while the ECMWF is progging a deeper trough amid
meridional flow, and is thus slower with its progression.
Maintaining chance PoPs on Monday with a slight chance of thunder.

Model discrepancies continue through midweek with different
timing/phases in the upper-level wave pattern, though both the GFS
and ECMWF are depicting a deep trough traversing the eastern half of
the CONUS, bringing another shot at rain across the CWA as Gulf
moisture spreads in ahead of it. The GFS is faster than the ECMWF
and moves the rain out of the CWA on Thursday night. Given this
uncertainty, just carrying slight chance to chance PoPs area-wide
Wednesday and Thursday.

Martin

&&

.AVIATION...
00Z Update...
VFR to MVFR ceilings will become mostly MVFR with the frontal
system moving south through the state tonight. The ATL area TAF
should begin seeing Precip from this front by 03-04z and it
should be done by 06z. Ceilings will lift back into the VFR range
by 08z-10z with ceilings clearing by 15z-17z. The CSG, AHN, and
MCN TAF sites will see the same thing just a few hours later
because of the fronts NE to SW orientation. Winds are out of the
SW and will turn to the NW with the frontal passage. Wind speeds
will stay 10kt or less through the period. May see some higher
gust to 20kt in and around any stronger storms along the front but
they will be short lived.

//ATL Confidence...00Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  74  49  76 /  20   5   0   0
Atlanta         59  72  50  75 /  30   5   0   0
Blairsville     51  65  42  70 /  40   5   0   0
Cartersville    55  70  46  74 /  30   0   0   0
Columbus        63  79  51  79 /  40   5   0   0
Gainesville     57  70  49  74 /  30   5   0   0
Macon           62  80  50  79 /  20   5   0   0
Rome            54  71  47  75 /  40   0   0   0
Peachtree City  59  74  47  75 /  30   5   0   0
Vidalia         64  82  54  80 /  20  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Martin
AVIATION...01
Hazardous weather outlook, Oct 21, 11:05 AM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1105 AM EDT Thu Oct 21 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1105 AM EDT Thu Oct 21 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are possible across north Georgia and
portions of central Georgia this afternoon into tonight. A strong
or severe storm or two cannot be ruled out, and could produce
damaging wind gusts and frequent lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is anticipated Friday through Sunday.
Isolated thunderstorms will be possible across north and central
Georgia on Monday. Some storms on Monday could be strong with
gusty winds, locally heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 21, 7:04 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Thu Oct 21 2021

GAZ001-002-212330-
Walker GA-Dade GA-
704 PM EDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of western Walker and
Dade Counties through 730 PM EDT...

At 703 PM EDT, a strong thunderstorm was near Flat Rock, or 9 miles
southwest of Trenton, moving east at 35 mph.

HAZARD...Winds up to 40 mph and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Trenton, Stephensville, Rising Fawn, Cloudland Canyon State Park,
Cooper Heights and New England.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3492 8541 3477 8531 3463 8547 3464 8554
      3491 8559
TIME...MOT...LOC 2303Z 276DEG 30KT 3480 8566

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 21, 7:34 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Thu Oct 21 2021

GAZ001-002-220000-
Walker GA-Dade GA-
734 PM EDT Thu Oct 21 2021

...A strong thunderstorm will impact portions of southwestern Walker
and southwestern Dade Counties through 800 PM EDT...

At 734 PM EDT, a strong thunderstorm was near Rising Fawn, or 10
miles south of Trenton, moving east at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lafayette, Naomi, Center Post, Rising Fawn, Noble, Cloudland Canyon
State Park and Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3485 8531 3470 8518 3459 8528 3459 8535
      3458 8536 3459 8537 3459 8553 3485 8558
TIME...MOT...LOC 2334Z 274DEG 28KT 3472 8549

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 21, 8:01 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT Thu Oct 21 2021

GAZ002>004-011-220030-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-
801 PM EDT Thu Oct 21 2021

...Strong thunderstorms will impact portions of Catoosa, western
Whitfield, Walker and northern Chattooga Counties through 830 PM
EDT...

At 800 PM EDT, a line of strong thunderstorms was along a line
extending from Fort Oglethorpe to Lafayette to 6 miles east of
Mentone, and moving east at 15 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dalton, Lafayette, Summerville, Ringgold, Fort Oglethorpe,
Chickamauga, Trion, Tunnel Hill, Center Post, Subligna, Blue Spring,
Fairview, Villanow, Chattanooga  Valley, Cooper Heights, Rock Spring,
Naomi, Suttles Mill, Noble and Lakeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3499 8499 3464 8501 3461 8505 3462 8506
      3459 8508 3459 8511 3456 8512 3447 8524
      3453 8551 3462 8554 3467 8549 3470 8549
      3478 8541 3498 8535
TIME...MOT...LOC 0000Z 282DEG 12KT 3496 8526 3473 8528 3461 8548

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 21, 8:23 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
823 PM EDT Thu Oct 21 2021

GAZ004-005-011-012-019-220100-
Chattooga GA-Whitfield GA-Gordon GA-Murray GA-Floyd GA-
823 PM EDT Thu Oct 21 2021

...Strong thunderstorms will impact portions of Murray, northeastern
Floyd, Whitfield, Gordon and east central Chattooga Counties through
900 PM EDT...

At 823 PM EDT, a line of strong thunderstorms was along a line
extending from near Varnell to near Villanow to Subligna, and moving
east at 35 mph.

HAZARD...Winds up to 40 mph and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Dalton, Calhoun, Chatsworth, Varnell, Eton, Cohutta, Resaca,
Crandall, Sumac, Redbud, Gregory, Lake Marvin, Conasauga Lake,
Beaverdale, Oakman, Fort Mountain State Park, Carters, Ramhurst,
Oostanaula and Tilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3499 8462 3489 8462 3475 8464 3473 8466
      3463 8465 3456 8466 3444 8490 3446 8525
      3459 8511 3459 8506 3461 8506 3464 8501
      3497 8499 3497 8498 3499 8498
TIME...MOT...LOC 0023Z 277DEG 30KT 3494 8503 3464 8506 3455 8521

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 21, 9:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT Thu Oct 21 2021

GAZ012-019-020-220200-
Gordon GA-Bartow GA-Floyd GA-
923 PM EDT Thu Oct 21 2021

...Strong thunderstorms will impact portions of Floyd, southwestern
Gordon and northwestern Bartow Counties through 1000 PM EDT...

At 923 PM EDT, a line of strong thunderstorms was along a line
extending from near Armuchee to Coosa, and moving east at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Calhoun, Adairsville, Kingston, Plainville, Shannon, Pinson,
Lindale, Coosa and Armuchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3440 8527 3441 8524 3441 8522 3443 8521
      3444 8518 3450 8515 3445 8491 3424 8495
      3413 8512 3425 8541
TIME...MOT...LOC 0123Z 290DEG 28KT 3443 8517 3426 8532

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 8:01 PM EDTSpecial Weather StatementFFCCatoosa, Walker29 min
Oct 21, 8:23 PM EDTSpecial Weather StatementFFCGordon, Murray, Whitfield37 min
Oct 21, 8:56 PM EDTTornado WarningFFCGilmer, Gordon, Murray, Pickens23 min
Oct 21, 9:38 PM EDTSpecial Weather StatementFFCGilmer37 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.